Question: Question from Reginia Mentoor

I went for laser treatment for my skin. After 4 sessions my skin is full of darker patches. I use celltone and sunscreen but it is getting darker. Can you offer some advice, please?

Answer

Thank you for your question, Regina. I’m really sorry to hear that you have had this problem. I can certainly give you some advice, but it certainly would be better if you came to see me. The problem here is that there are so many different types of Laser and Light therapies, so it does depend up to a point, on what treatment you are having.

In our clinics we insist on all our patients who are having Laser resurfacing to be on a prep cream that will hydrate the skin adequately, contains products that prevent pigmentation and contains mild resurfacers to get the skin smooth so that the Laser penetrates evenly. This is VERY important. Then we insist on the patient using a very good facial SPF product. It’s important that you use the correct products at home for 2 reasons: 1)To boost and maintain your treatment results; 2) To prevent the issue from returning. So in your case, if you are specifically having this treatment for your pigmentation, you don’t appear to be using any retinoids or pigment inhibitors, which could be part of the problem. Having said that though, there are some Laser treatments that do result in the pigment getting darker and then peeling off or flaking off or slowly fading between treatments. Since I do not know what treatment you are having, it’s difficult for me to help you in this regard.

Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest
Share on whatsapp
WhatsApp
RELATED QUESTIONS

Teenage skin

My name is Estelle and I am a 15year old teen. I'm really struggling with my facial skin,my face is…

Acne in my 40s

I have always struggled with oily and breakout skin since primary school but it has calmed down from my teens…

Question from Nickay Heyman

Hi there Doc I am a 28 year old Lady and I have a problem with dark spots left from…

Subscribe to our newsletter